Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 36, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jun 1, 2007, 2:50 PM EDT for Blair County, Pennsylvania. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2007, 2:50 PM EDT (18:50 UTC)
- Expired
- Jun 1, 2007, 3:45 PM EDT
- In force
- 55 min
- Issued by
- NWS State College, PA
- Area
- Counties, with a storm outline in the text
County Blair County, PA
The radar
The State College radar (KCCX), 51 km from the middle of the area, began a volume at 18:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 6.8 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 249 J/kg
- Mixed-layer CIN
- -105 J/kg
- Mixed-layer LCL
- 1328 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KCTP 011850 SVRCTP PAC013-011945- /O.NEW.KCTP.SV.W.0036.070601T1850Z-070601T1945Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE STATE COLLEGE PA 250 PM EDT FRI JUN 1 2007 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN BLAIR COUNTY IN CENTRAL PENNSYLVANIA... * UNTIL 345 PM EDT * AT 247 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ALTOONA. THIS STORM WAS NEARLY STATIONARY. * THE SEVERE THUNDERSTORM WILL WILL CONTINUE TO MOVE SLOWLY NORTH. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...I-99 BETWEEN MILE MARKERS 32 AND 45. VERY HEAVY RAIN WILL ALSO OCCUR WITH THIS SEVERE THUNDERSTORM...WHICH COULD FLOOD LOW LYING AREAS QUICKLY AND COVER ROADS WITH WATER. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER...OR HAIL THREE QUARTERS OF AN INCH OR LARGER. SEEK SHELTER INSIDE A STURDY LOCATION NOW. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. LAT...LON 4054 7850 4047 7839 4060 7821 4069 7833 $$ FORECASTER: LA CORTE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 11:29 AM EDT, 3 hours 21 minutes earlier.
Area forecast discussion, Jun 1, 11:29 AM EDT, 3 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 1129 AM EDT FRI JUN 1 2007 .SYNOPSIS... HIGH PRESSURE OFF THE NORTH CAROLINA COAST IS PROVIDING A HOT AND HUMID FLOW OF AIR INTO THE REGION FROM THE SOUTH AND WEST. THIS AIRMASS WILL CHANGE LITTLE TODAY OR SATURDAY. A COLD FRONT WILL TRY TO ADVANCE INTO THE REGION BY MONDAY...BUT A DEVELOPING TROPICAL SYSTEM NEAR CUBA MAY BE DIRECTED UP THE EASTERN SEABOARD THIS WEEKEND AND COULD ACT TO SLOW THE PROGRESSION OF THAT FRONT...AND COULD DIRECTLY INFLUENCE THE WEATHER OVER THE STATE...ESPECIALLY THE EASTERN HALF OF THE COMMONWEALTH. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... A DAY ALMOST IDENTICAL TO YESTERDAY. HAZY WARM AND HUMID WITH DIURNAL CONVECTION A GOOD BET. A FEW OF THE PULSERS YESTERDAY CAUSED GUSTY WINDS AND HAIL...SEE NO REASON THAT THE SAME POTENTIAL WILL EXIST TODAY. RUC ANAL SHOWS 500-1500J OF CAPE AND STEADILY ERODING CIN. OBSERVED SOUNDING SHOWS A BIT MORE MOISTURE THAN YESTERDAY SO NOT AS MUCH EFFORT SHOULD BE EXPENDED CONDITIONING THE ATMOSPHERE. BUFKIT FCST SOUNDINGS SHOW MORE CAPE AND MOISTER PROFILES AS WELL. THIS MAY DECREASE THE POTENTIAL FOR MICROBURSTS SINCE WE WILL HAVE LESS DRY AIR TO AID IN EVAPORATIVE COOLING OF THE DOWNDRAFTS. BUT STILL NOT BEING TERRIBLY WARM ALOFT...THE POTENTIAL FOR HAIL WILL BE THERE IN SOME OF THE STRONGER UPDRAFTS. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SATURDAY/... VERY SIMILAR SITUATION THIS AFTERNOON AND EVENING AS YESTERDAY. DIURNAL PULSE TYPE CONVECTION SHOULD FIRE UP FIRST ALONG THE RIDGETOPS DURING THE EARLY AFTN...TENDING TO DRIFT EASTWARD IN THE WEAK MEAN 0-6KM FLOW. CAPES IN THE 1500-2500J RANGE AND VERY LITTLE SHEAR SUGGEST SLOW-MOVING PULSERS WITH A RISK OF ISOLATED SVR. MAX TEMPS SHOULD NOT GET TO THE RECORDS WE SET YESTERDAY...AS THEY WILL PROBABLY BE CUT DOWN JUST A HAIR BY THE MID CLOUD DEBRIS OVERHEAD NOW. BUT 8H TEMPS STILL VERY WARM /+16C/...SO WE SHOULD STILL GET SEVERAL DEGREES ABOVE NORMAL...AND MAY TOUCH 90 IN A COUPLE OF SPOTS. THE DIURNAL CONVECTION SHOULD AGAIN WANE AFTER SUNSET THIS EVENING...BUT HIGH CAPES AND PWATS COULD LET THEM LAST THROUGH MIDNIGHT/1 AM AGAIN. BROKEN RECORD SKIPS ALONG ON SATURDAY...WITH SIMILAR TEMPS. WE MAY A LITTLE LESS DIURNAL CONVECTION DUE TO THE SLIGHT NVA WE WILL BE UNDER ALOFT DURING PEAK HEATING DUE TO A SLIGHT INCREASE IN NWRLY FLOW AT UPPER LEVELS OFF TO OUR NE. THIS WOULD PUT US IN THE UNFAVORABLE RIGHT EXIT REGION...BUT A WEAK CAP AND STILL-HIGH MOISTURE CAN STILL PROVIDE FIREWORKS...EVEN IF WE NEED A SLIGHTLY BIGGER SPARK/LIFT TO START THEM. HAVE LOWERED POPS ONLY SLIGHTLY TO JUST BELOW 30 PCT AND CONFINED THEM TO THE AFTN HRS ON SAT DUE TO THESE CONSIDERATIONS. && .LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... CARRIED 20 POPS AFT 8 PM ON SAT NIGHT...WITH LEFTOVER DIURNAL STUFF FROM SAT AFTN/EVENING IN MIND. HOWEVER...MAIN WORRY FOR THE LATE WEEKEND AND MON/TUES IS HOW THE +UPPER LOW MOVING EAST FROM THE NORTHERN PLAINS... +ENERGY FROM EASTERN CANADA...AND +THE POSSIBLE TROPICAL SYSTEM COMING OUT OF THE GULF ALL INTERACT. FOR NOW...WEIGHTED FORECAST TO WHAT WE HAD...AND TO THE MILD AND WET SIDE. NAM MAY NOT DO THE BEST WITH SE SYSTEM - IT SEEMS WELL TO THE WEST OF ALL OTHER SOLUTIONS...WHILE A MODEL LIKE THE GFS MAY DO A LITTLE BETTER. HOWEVER...A WAYS OUT...AND MODELS HAVE BEEN DIFFERENT EACH DAY. FOR NOW...TAPERED POPS TO LESS THAN 15 BY MID WEEK. GFS MAY BE A SHADE TOO FAST WITH SYSTEM. HARD TO TRUST ANYTHING...WITH 3 SYSTEMS TRYING TO INTERACT/PHASE. AIRMASS IN EASTERN CANADA WAS ABNORMALLY COLD THE OTHER MORNING. && .AVIATION /15Z FRIDAY THROUGH TUESDAY/... THE ONLY AIRFIELD THAT RECEIVED A NON TRIVIAL AMOUNT OF PRECIPITATION WITH YESTERDAYS CONVECTION WAS KUNV. AS SUCH...CEILINGS AND VISIBILITIES HAVE DROPPED INTO THE LIFR CATEGORY. EXPECT THAT DISSIPATE BY 14Z. OTHER AIRFIELDS REMAIN IN IFR OR MVFR CATEGORY DUE TO BR AND THIS WILL IMPROVE THROUGH THE MORNING AS WELL. CONDITIONS THROUGH 00Z/SAT WILL BE SIMILAR TO YESTERDAY AS SCATTERED CONVECTION WILL DEVELOP ACROSS THE AREA. COVERAGE WILL BE LESS THAN 50 PERCENT AND THE LIKELIHOOD THAT CONVECTION WILL OCCUR OVER THE FIVE MILE RING OF ANY PARTICULAR AIRFIELD IS DIFFICULT TO DETERMINE. SO FAR JUST PLACED CB IN THE TAF BUT ANY AIRFIELD COULD SEE CONVECTION AFTER 18Z AND DIMINISHING AFTER 01Z. SHOWERS AND THUNDERSHOWERS WILL STAY IN THE FORECAST THROUGH MID WEEK AS AN UPPER LEVEL TROUGH REPLACES OUR CURRENT RIDGE. THIS WILL KEEP THE AREA UNSETTLED BUT NOT A WASHOUT. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...DANGELO NEAR TERM...LACORTE SHORT TERM...DANGELO LONG TERM...DANGELO/MARTIN AVIATION...TYBURSKI
Hazardous weather outlook, Jun 1, 3:24 AM EDT, 11 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 324 AM EDT FRI JUN 1 2007 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-020730- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND- ADAMS-YORK-LANCASTER- 324 AM EDT FRI JUN 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. DANGELO
In the hours before
Local storm report, Jun 1, 9:48 AM EDT, 5 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE STATE COLLEGE PA
948 AM EDT FRI JUN 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM TSTM WND DMG STATE COLLEGE 40.79N 77.86W
05/31/2007 CENTRE PA EMERGENCY MNGR
TREES DOWN.
0655 PM HAIL LEWISTOWN 40.60N 77.57W
05/31/2007 E1.00 INCH MIFFLIN PA TRAINED SPOTTER
SEVERAL LARGE TREE LIMBS DOWN
0825 PM TSTM WND DMG MCALEVYS FORT 40.64N 77.82W
05/31/2007 HUNTINGDON PA DEPT OF HIGHWAYS
SEVERAL TREES DOWN ON ROUTE 305
&&
JJLSpecial weather statement, Jun 1, 1:11 PM EDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 111 PM EDT FRI JUN 1 2007 PAZ037-011815- TIOGA- 111 PM EDT FRI JUN 1 2007 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL TIOGA COUNTY... AT 101 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES NORTHWEST OF WELLSBORO. THIS STORM IS NEARLY STATIONARY. THE THUNDERSTORM WILL STAY OVER MAINLY RURAL AREAS OF CENTRAL TIOGA COUNTY. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. FORECASTER: LA CORTE
Special weather statement, Jun 1, 1:39 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 139 PM EDT FRI JUN 1 2007 PAZ024-025-011830- BLAIR-CAMBRIA- 139 PM EDT FRI JUN 1 2007 ...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL CAMBRIA AND SOUTHWESTERN BLAIR COUNTIES... AT 136 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES SOUTH OF PORTAGE...MOVING NORTHEAST AT 10 MPH. THE THUNDERSTORM WILL BE NEAR SPRING HILL AROUND 155 PM...SKI GAP AND CLAYSBURG AROUND 200 PM. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES... I-99 BETWEEN MILE MARKERS 16 AND 28. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. FORECASTER: LA CORTE
Special weather statement, Jun 1, 2:17 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 217 PM EDT FRI JUN 1 2007 PAZ034-011845- BEDFORD- 217 PM EDT FRI JUN 1 2007 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN BEDFORD COUNTY... AT 213 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES SOUTHEAST OF WINDBER...MOVING NORTHEAST AT 5 MPH. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. THIS STORM WILL BE NEAR BLUE KNOB STATE PARK AROUND 245 PM. FORECASTER: STEINBUGL
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 1:50 PM EDT | Severe Thunderstorm Warning | CTP | Blair | 55 min |
| Jun 1, 2:55 PM EDT | Severe Thunderstorm Warning | CTP | Centre | 50 min |
| Jun 1, 3:29 PM EDT | Flash Flood Warning | CTP | Somerset | 3 hr |
| Jun 1, 3:43 PM EDT | Severe Thunderstorm Warning | CTP | Blair | 47 min |
| Jun 1, 3:44 PM EDT | Severe Thunderstorm Warning | CTP | Clearfield | 61 min |
| Jun 1, 3:50 PM EDT | Severe Thunderstorm Warning | CTP | York | 55 min |
| Jun 1, 4:55 PM EDT | Flash Flood Warning | CTP | York | 3 hr |
| Jun 1, 5:18 PM EDT | Severe Thunderstorm Warning | CTP | York | 42 min |
| Jun 1, 5:19 PM EDT | Severe Thunderstorm Warning | CTP | Schuylkill | 56 min |
| Jun 1, 5:28 PM EDT | Flash Flood Warning | CTP | Schuylkill | 3 hr |
| Jun 1, 6:15 PM EDT | Flash Flood Warning | CTP | Lancaster | 3 hr |
| Jun 1, 6:31 PM EDT | Severe Thunderstorm Warning | CTP | Union | 59 min |
| Jun 1, 6:46 PM EDT | Severe Thunderstorm Warning | CTP | Lycoming | 29 min |
| Jun 1, 7:06 PM EDT | Flash Flood Warning | CTP | Dauphin | 3 hr |
| Jun 1, 7:58 PM EDT | Flash Flood Warning | CTP | York | 2 hr |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.